Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 230, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 30, 2003, 5:38 PM EDT for Greene County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2003, 5:38 PM EDT (21:38 UTC)
- Expired
- Jun 30, 2003, 6:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Greene County, TN
The radar
The Knoxville radar (KMRX), 50 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.6 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 419 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:10 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 30, 3:10 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 310 PM EDT MON JUN 30 2003 THE FOLLOWING ARE ALL THE FORECAST DISCUSSIONS FROM THE PAST 24 HOURS...WITH THE MOST RECENT ON TOP. THIS PROVIDES A HISTORY OF THE DEVELOPMENT OF THE CURRENT FORECAST. ******************************************************************** AFTERNOON FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 310 PM EDT MON JUN 30 2003 SHORT-TERM...TROPICAL STORM BILL WILL BE THE MAIN WEATHER FEATURE FOR THE NEXT FEW DAYS. RAINFALL TODAY WILL SCATTER OUT LATER TONIGHT AS THE ADDITIONAL ENERGY FROM DAYTIME HEATING DIMINISHES. CHANCE OF RAIN CONTINUES TOMORROW MORNING THEN INCREASING TO LIKELY LATE TOMORROW AFTERNOON INTO TOMORROW NIGHT. TEMPERATURES WILL BE MODERATED DUE TO THE CLOUD COVER AND PRECIPITATION. LONG TERM...NHC FORECAST TRACKS REMNANTS OF TS BILL ACROSS OUR AREA WEDNESDAY AND INTO NC THURSDAY MORNING. WENT WITH LIKELY POPS ON WEDNESDAY. WILL PROBABLY NEED A FLOOD WATCH IN THE FUTURE...JUST WENT WITH AN ESF FOR NOW. MOISTURE LINGERS INTO WEDNESDAY NIGHT... SO KEEP LIKELY IN THE MOUNTAINS AND CHANCE IN THE VALLEY. BILL IS OUT OF THE AREA BY FRI...BUT SOME MOISTURE LINGERING THE REMAINDER OF THE PERIOD. WITH THE INSTABILITY...ADDED SLIGHT CHANCES FOR AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS FRIDAY THROUGH SUNDAY. KEPT MONDAY DRY FOR NOW. CHA 70 84 69 84 / 60 70 70 70 TYS 68 81 68 82 / 60 70 70 70 TRI 65 79 65 80 / 50 60 70 70 OQT 68 82 68 82 / 60 70 70 70 .MRX... NC...NONE. TN...NONE. VA...NONE. HW/GH ********************************************************************* MID-MORNING FORECAST DISCUSSION 930 AM EDT MON JUN 30 2003 RAINS MORE ABUNDANT ACROSS THE SOUTHERN HALF OF THE FORECAST AREA THAN PREVIOUSLY THOUGHT...SO WILL UPDATE TO CATEGORICAL ACROSS THE EXTREME SOUTH...LIKELY ACROSS THE CENTRAL VALLEY... AND LEAVE NORTHERN THIRD WITH CHANCE POPS. NO OTHER CHANGES PLANNED. ******************************************************************** EARLY MORNING FORECAST DISCUSSION 415 AM EDT MON JUN 30 2003 SHORT-TERM...ONE LONE SHOWER/TSTM CONTINUES TO RIDE NE FROM OAK RIDGE (OQT)...BUT SHOWING SIGNS OF DISSIPATING. THIS HAS BEEN THE ONLY PCPN NOTED ACROSS OUR FORECAST AREA OVERNIGHT. FURTHER SOUTH T.S. BILL CONTS TO SPIN AND HEAD NORTH TOWARD LA/MS. SOME INCREASE IN MID TO HI LEVEL MOISTURE FOR TODAY...WHICH LEADS TO SLIGHT TO MODERATE INSTABILITY. HOWEVER...DONT A REAL SIGNIFICANT FOCUS/TRIGGER FOR CONVECTION...EVEN SO INTO TONIGHT. THUS...STAYED JUST BELOW THE HIGH MOS POPS AND KEPT GOOD CONTINUITY WITH PREVIOUS ZONES/GRIDS. CONVECTION MAY TEND TO BE MORE DIURNAL IN NATURE FOR TODAY AND TONIGHT ...UNTIL COLD FRONT TO OUR NORTH SAGS SOUTH AND REMNANTS OF T.S. BILL LIFT NE ON TUESDAY. SEEMS A BIT EARLY TO CONISDER HEAVY RAINS FOR OUR FORECAST AREA...AT LEAST ANY AMOUNTS HIGH ENOUGH TO CAUSE FLASH AND/OR RIVER FLOODING. WE HAVE HAD SEVERAL DAYS OF GENERALLY QUITE WARM AND DRY WEATHER ...SO WILL HOLD OFF ON ISSUING AN ESF PRODUCT. HOWEVER...WILL ADDRESS THE WET AND SOMEWHAT STORMY PERIODS AHEAD IN THE HAZARDOUS WEATHER OUTLOOK (HWO). TUESDAY THROUGH THE WEEKEND...TROPICAL STORM BILL OR ITS REMNANTS WILL BE MOVING UP THE MISSISSIPPI VALLEY AND SHOULD BE NEAR GREENVILLE MS TUESDAY MORNING. ETA SEEMS TO HAVE A BETTER REPRESENTATION OF QPF AS THE SURFACE LOW MOVES INTO WEST TN BY WEDNESDAY MORNING...BUT BOTH GFS AND MESOETA SHOW HIGHEST RAINFALL AMOUNTS LATE TUESDAY TO EARLY WEDNESDAY. ALSO A STATIONARY FRONT OVER THE OHIO VALLEY WILL STAY NORTH AS TROPICAL SYSTEM MOVES NORTHEAST. GFS KEEPS REMNANT SURFACE LOW OVER LOWER TENNESSEE AND OHIO VALLEYS THURSDAY...THEN FINALLY WEAKENS AS UPPER TROUGH LIFTS NORTH AS UPPER RIDGE OVER THE SOUTHWEST EDGES EAST. ENOUGH MOISTURE AND INSTABILITY MAY STILL BE AROUND ON THE 4TH FOR A FEW THUNDERSTORMS BUT WILL LET NEXT SHIFT DECIDE ON ADDING POPS FOR FRIDAY. HOT AND HUMID SUMMERTIME WEATHER SHOULD BE BACK FOR THE WEEKEND. FCSTID = CHA 83 69 82 70 / 60 70 60 60 TYS 83 67 81 68 / 50 60 60 60 TRI 82 65 78 65 / 30 50 50 50 OQT 83 67 81 68 / 50 60 60 60 TD/TG ********************************************************************* EVENING FORECAST DISCUSSION (UPDATE) 935 PM EDT SUN JUN 29 2003 CURRENT SHOWERS AND STORMS MOSTLY GONE...BUT FEEL THAT ADDITIONAL ISOLATED ACTIVITY IS POSSIBLE TONIGHT...ESPECIALLY IN THE VALLEY...AND WILL UPDATE TO LEAVE POPS IN OVERNIGHT. THIS IS ALSO CONSISTENT WITH 18Z MESOETA THAT INITIATED NEW CONVECTION THROUGHOUT THE OVERNIGHT HOURS IN THE VALLEY. WILL GO WITH 20 PERCENT BECAUSE COVERAGE WILL BE SMALL. TEMPS LOOK GOOD BASED ON CURRENT DEWPOINTS AND EXPECTED WINDS/CLOUDS. SP
Hazardous weather outlook, Jun 30, 4:55 AM EDT, 12 hours 43 minutes before
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-302100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 455 AM EDT MON JUN 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWESTERN VIRGINIA...EAST TENNESSEE AND SOUTHWESTERN NORTH CAROLINA. .DAY ONE (TODAY)... MOISTURE WILL INCREASE TODAY ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS...AS TROPICAL STORM BILL MOVES NORTH TOWARD THE LOUISIANA COAST. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP...MAINLY THIS AFTERNOON AND EVENING. HOWEVER ...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)... COVERAGE AND INTENSITY OF SHOWERS AND THUNDERSTORMS WILL INCREASE AS REMNANTS OF TROPICAL STORM BILL MOVE NORTHEAST THROUGH MISSISSIPPI ON TUESDAY. DEPENDING ON THE ACTUAL TRACK...SOME WIDESPREAD RAINS OF GENERALLY TWO TO THREE INCHES COULD OCCUR BY WEDNESDAY MORNING ACROSS THE SOUTHERN APPALACHIANS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...ALTHOUGH A FEW STRONG THUNDERSTORMS COULD OCCUR TUESDAY NIGHT IN ASSOCIATION WITH THE TRACK OF THE REMNANTS OF TROPICAL STORM BILL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. TG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 5:25 PM EDT | Flash Flood Warning | MRX | Washington | 2 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.